Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Puzzled about T-cells
Oct 16, 2004

hello, 30 years old male with HIV for 2 1/2 years taking since the beggining sustiva and trizivir started with >75,000 vl and 61 cd4, a year later 208 vl and 314 cd4 and remained considerably constant until following year undetectable viral load and 289 cd4 then in 3 months vl undetecttable and cd4 215 and three months later or currently undetectable and 196 cd4..my doctor has not answer as to why my t cell are low and suggested a resistance test but the labs send them back saying is was unable to conclude due to undetectable status so now still puzzled my doctor suggest adding viriad to the regimen to see if my t-cells will go up. I also have HPV and currently on aldara and will be seeing a gastrointerologist for possible HPV infection in the colon...I ask my doctor if the hpv will cause the low t-cell count and responded that is unlikely. please help me here understand more the importance of adding a new medicine and t-cell development.

Response from Dr. Holodniy

This is a situation we see from time to time, but don't have a good answer for. HIV drug resistance would have been a good thought if you had an increase in your viral load. But this is not the case and you need a viral load of about 1,000 to have a resistance test performed. It is unlikely that HPV would be causing this problem. I agree with your doctor about adding or even changing your regimen around. Sometimes we can halt the decline or increase the count with this kind of strategy.



Previous
CD4 Dropping on Undetectible Viral Load
Next
T Cell Cloneing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement